Mississippi, 2006

Damaging Winds in Mississippi, July 26, 2006

July 26, 2006 · NWS JAN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 26, 2:04 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 26, 2:04 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 26 2006

.DISCUSSION...HIGH PRESSURE IS LOCATED TO OUR EAST...ALLOWING
SOUTHERLY WINDS TO FUNNEL IN DEEP TROPICAL MOISTURE OVER THE REGION.
THERE IS A DISTURBANCE MOVING NORTH OUT OF SOUTHWESTERN
LOUISIANA...WHICH WILL BE A PLAYER IN THE ACTIVITY TODAY AND TOMORROW.
CURRENT RADAR SHOWS SHOWERS HAVE BEGUN TO FORM THIS AFTERNOON ACROSS
THE ARKLAMISS REGION...WITH A LINE OF THUNDERSTORMS EXTENDING FROM
MONROE LOUISIANA TO NEAR NATCHEZ MISSISSIPPI MOVING NORTH NORTHEAST.
THESE SHOWERS ARE EXPECTED TO CONTINUE TO MOVE NNE. MOST OF
THE ACTIVITY WILL BE WEST OF THE INTERSTATE 55 CORRIDOR TODAY AND
TONIGHT...AS THAT IS WHERE THE BEST MOISTURE IS LOCATED.  PW VALUES
IN THIS REGION ARE BETWEEN 2.0 AND 2.5 INCHES. ONE THING TO NOTE IS
THAT LOW LEVEL WINDS ARE RATHER STRONG.  SOME OF OUR SITES THIS
AFTERNOON HAVE SEEN WIND GUSTS TO NEARLY 20 KTS.  WITH THIS...EXPECT
THAT THUNDERSTORMS THAT DEVELOP COULD BECOME STRONG WITH WINDS GUSTS
OF 30 TO 40 MPH. AS FAR AS FLOODING IS CONCERNED TODAY...IT LOOKS
LIKE IT WILL BE LOCALIZED PONDING WHERE THE THUNDERSTORMS SET UP.
THE MAIN AREA OF CONCERN IS AGAIN WEST OF THE INTERSTATE 55
CORRIDOR.  BOTH MINOR FLOODING AND STRONG THUNDERSTORMS WERE
MENTIONED IN THE HWO. EXPECT THAT MOST OF THE ACTIVITY WILL DIE DOWN
OVERNIGHT.  THURSDAY...THE DISTURBANCE WILL MOVE NORTHEAST AND SET
UP OVER ARKANSAS.  THIS WILL ALLOW THE MAJORITY OF THE SHOWERS AND
ISOLATED THUNDERSTORMS TO SET UP OVER OUR NORTHWESTERN PORTIONS OF
THE CWA...WITH LESS ACTIVITY FARTHER SOUTH.  I ADJUSTED POPS UP FOR
THE MOST LIKELY LOCATIONS OF CONVECTION TODAY AND TOMORROW.  LEFT
GUIDANCE AS IS FOR TONIGHT AND AREAS WHERE CONVECTION IS NOT AS
LIKELY.

925 MB TEMPS LOOK TO BE IN THE LOWER 20S FOR HIGHS TOMORROW.  WITH
CLOUD COVER AND CONVECTION EXPECTED TOMORROW...THESE SHOULD TRANSLATE TO
NEAR 90 OVER THE NORTHWEST COUNTIES...AND THE LOWER 90S ELSEWHERE.
GUIDANCE HANDLED THIS WELL...SO DID NOT NEED TO MAKE ADJUSTMENTS FOR
TEMPERATURES. /14/

LONG TERM...OVERALL CHANGE IN THE MEDIUM RANGE MDLS HAS BEEN SMALL
BUT THERE WERE SOME DIFFERENCES SINCE 24-36 HRS AGO. THE TIMING OF
THE BERMUDA RIDGE BUILDING WEST ALONG WITH THE UPPER LEVEL WEAKNESS
DEPARTING HAS SLOWED DOWN BUT OTHER THAN THAT THE FORECAST REMAINS
THE SAME. IT STILL LOOKS LIKE A RIDGE WILL MOVE OVERHEAD NEXT WEEK
AND POSSIBLY BRING SOME WARMER TEMPS TO THE AREA.

GFS IS A LITTLE SLOWER THAN YESTERDAY AND NOW HANGS ON TO THE TROUGH
THROUGH FRI NIGHT WHICH WILL HELP RAIN CHANCES AGAIN. PWS REMAIN
ATA 2 AND WITH THAT IT WONT TAKE MUCH TO GET SHRA DEVELOPING. THAT
SAID SHRA COULD BE NUMEROUS TO WIDESPREAD AS THERE APPEARS TO BE A
WEAK DISTURBANCE MOVING THROUGH AT THE SAME TIME. BEST CHANCE FOR
RAIN WILL BE ACROSS THE NW CLOSER TO THE TROUGH AND WHERE THE DEEPER
MOISTURE WILL ACTUALLY SET UP. WILL ONLY INCLUDE ISOLATED TSRA IN
THE ZONES AS SHOWALTERS ARE POSITIVE AND THERE APPEARS TO BE VERY
LIMITED INSTABILITY AND LAPSE RATES TO WORK WITH.

THIS WEEKEND THE RIDGE DOES BUILD OVER THE CONTINENTAL DIVIDE AND
PLAINS STATES BUT THERE STILL APPEARS TO BE A WEAKNESS IN THE MID
LEVELS THROUGH SUN. THIS WILL KEEP SCT RAIN CHANCES IN THE FORECAST
AND WITH MORE INSTABILITY IN PLACE...SHWTRS OF -2 AND BETTER CAPE
DUE TO WARMER TEMPS...SCT TSRA SHOULD BE ABLE TO DEVELOP BOTH DAYS.
TEMPS WILL NOT BE AS WARM AS THOUGHT YESTERDAY BUT LOWER 90S SHOULD
BE SEEN JUST ABOUT EVERYWHERE. GUI AGREES WITH THIS FOR THE MOST
PART ON SUN BUT NOT SAT. WILL WARM UP HIGHS SAT TO GET MOST
LOCATIONS ABV THE UPPER 80S. AS FOR SUN WILL KEEP GUI VALUES JUST
ABOUT EVERYWHERE EXCEPT GLH. MEX HAS 95 THERE AND WITH DECENT CLOUD
COVER AND SCT CONVECTION EXPECTED I WILL LOWER GLH A FEW DEGREES.
ALSO MAV HAS CONSISTENTLY BEEN TOO WARM FOR THAT AREA WHEN IT
FORECASTS MID 90S AND WITH THE FACT THAT LL TEMPS ONLY SUGGEST 91-94
I DONT FEEL CONFIDENT THAT HIGHS WILL GET TO 95. LOWS WILL CONTINUE
TO REMAIN IN THE 70-75 RANGE THROUGH THROUGH THE WEEKEND.

NEXT WEEK THE UPPER RIDGE BEGINS TO SLIDE EAST AND THIS WILL CAUSE
RAIN CHANCES TO DROP SLIGHTLY BUT STILL EXPECT ISTD TO SCT
CONVECTION EACH AFTERNOON WITH MOST OF THE ACTIVITY DONE A FEW HOURS
AFTER SUNSET. LL TEMPS ALSO BEGIN TO WARM AS THE RIDGE BUILDS EAST
AND THIS WILL ALLOW HIGHS TO GET INTO THE MID 90S. BY WED THE UPPER
PATTERN BEGINS TO FLATTEN WITH MORE OF A FLAT RIDGE DOMINATING THE
WEATHER OVER THE AREA. STUCK WITH GUI VALUES THROUGH THE FORECAST FOR
BOTH POPS AND TEMPS. /CAB/

&&

.AVIATION...MAINLY VFR AND MVFR CONDITIONS WILL PREVAIL FOR THE NEXT
24 HOURS.  THE BIGGEST CONCERN IS THE CONVECTION OCCURRING TODAY AND
TOMORROW.  SHOWERS AND ISOLATED THUNDERSTORMS WILL BE NUMEROUS
ACROSS THE REGION TODAY...ESPECIALLY FOR SITES WEST OF THE INTERSTATE 55
CORRIDOR.  UNDER SOME OF THE HEAVIER DOWNPOURS AND TSRA...BRIEF
PERIODS OF IFR CONDITIONS WILL BE POSSIBLE. CONDITIONS WILL IMPROVE
TOWARD THE OVERNIGHT HOURS.  SHOWERS AND ISOLATED THUNDERSTORMS WILL
BEGIN AGAIN TOMORROW MORNING...WITH THE NORTHERN SITES...ESPECIALLY
GLH AND GWO...SEEING THE MOST ACTIVITY TOMORROW.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  91  74  90 /  22  42  20  67
MERIDIAN      71  94  72  91 /  10  27  15  44
VICKSBURG     74  90  74  90 /  39  55  22  66
HATTIESBURG   73  94  74  92 /  10  42  21  51
NATCHEZ       74  90  74  90 /  36  42  22  64
GREENVILLE    74  89  73  88 /  46  65  43  85
GREENWOOD     74  89  74  88 /  32  51  36  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAW
LONG TERM: CAB
Hazardous weather outlook, Jul 26, 1:19 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT WED JUL 26 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271919-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
219 PM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE TONIGHT...WITH THE FOCUS OF ACTIVITY OCCURRING ACROSS
THE WESTERN HALF OF THE REGION...MAINLY FOR AREAS ALONG AND WEST
OF A INDIANOLA TO VICKSBURG TO NATCHEZ LINE. THIS WILL ALL BE
POSSIBLE AS INCREASING LOW LEVEL WINDS KEEP DEEP MOISTURE OVER
THE AREA AND THE LINGERING UPPER LEVEL TROUGH ASSISTS IN
DEVELOPING SHOWERS AND STORMS. IT WILL BE THESE INCREASING WINDS
BELOW TEN THOUSAND FEET THAT WILL ALLOW FOR FAST MOVING SHOWERS
AND ISOLATED THUNDERSTORMS TO PRODUCE WIND GUSTS BETWEEN 30 AND
40 MPH.

...FLOODING...
DEEP MOISTURE IS NOW FIRMLY IN PLACE ACROSS THE REGION AND WILL
SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS TONIGHT AND INTO THURSDAY. WITH SUCH HIGH
MOISTURE IN PLACE...THERE EXISTS THE POTENTIAL FOR LOCALIZED
HEAVY RAINFALL...MAINLY FOR AREAS WEST OF THE INTERSTATE 55
CORRIDOR. THE MAIN CONCERNS WILL BE PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
HEAVY RAINFALL IS EXPECTED TO CONTINUE FOR AREAS ALONG AND NORTH
OF A RAYVILLE LOUISIANA...TO ROLLING FORK MISSISSIPPI...TO
GREENWOOD THURSDAY.  WITH HEAVY RAIN AGAIN POSSIBLE IN ADDITION
TO PREVIOUS DAYS RAIN...PONDING OF WATER WILL AGAIN BE POSSIBLE.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 26, 2:53 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT WED JUL 26 2006

MSZ047-053-059-262132-
CLAIBORNE-JEFFERSON-WARREN-
353 PM CDT WED JUL 26 2006

...THUNDERSTORMS CAPABLE OF GUSTY WINDS MOVING NORTHEAST
ALONG THE NATCHEZ TRACE...

AT 345 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING FROM NEAR FAYETTE NORTH
TO NEWELLTON. THE STORMS WERE MOVING NORTHEAST AT 25 TO 30
MPH AND ARE CAPABLE OF BRIEF WIND GUSTS UP TO 45 MPH. IN ADDITION...
LOCATIONS AFFECTED CAN EXPECT OCCASIONAL TO FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. LOCATIONS IN THE
PATH OF THESE STORMS THROUGH 445 PM INCLUDE PORT GIBSON AND ALL
AREAS IN THE SOUTHERN PORTIONS OF WARREN COUNTY.

PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.

50

The radar

The Jackson/Brandon,MS radar (KDGX), 85 km away, was scanning. The volume nearest the first event began at 21:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
July 26, 3:21 PM CST
Where
Warren County, Vicksburg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.350, -90.883

Several trees were blown down.

Thunderstorm Wind, Yazoo

When
July 26, 4:25 PM CST
Where
Yazoo County, Yazoo City
Measured
53 kt (61 mph) estimated gust
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
32.850, -90.417

Several trees were blown down around town, one tree was down on a home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5520215, 5520216.